necrolysis


Also found in: Dictionary, Thesaurus, Encyclopedia.

necrolysis

 [nĕ-krol´ĭ-sis]
separation or exfoliation of necrotic tissue.
toxic epidermal necrolysis an exfoliative skin disease in which erythema spreads rapidly over the body, followed by blisters much like those seen in a second degree burn. It may be caused by drug reactions, infections (viral, bacterial, or fungal), neoplastic disease, graft-versus-host reaction, and chemical exposure.

ne·crol·y·sis

(nĕ-krol'i-sis),
Necrosis and loosening of tissue.
[necro- + G. lysis, loosening]

necrolysis

/ne·crol·y·sis/ (nĕ-krol´ĭ-sis) separation or exfoliation of necrotic tissue.
toxic epidermal necrolysis  a severe cutaneous reaction, primarily to drugs, but also due to other causes such as infections or neoplastic disease, characterized by bulla formation, subepidermal separation, and widespread loss of skin, leaving raw denuded areas.

necrolysis

[nekrol′isis]
Etymology: Gk, nekros + lysis, loosening
disintegration or exfoliation of dead tissue. Compare necrosis. necrolytic, adj.

ne·crol·y·sis

(nĕ-krol'i-sis)
Necrosis and loosening of tissue.
[necro- + G. lysis, loosening]

necrolysis

separation or exfoliation of necrotic tissue.

toxic epidermal necrolysis
an acute exfoliative disease of skin and mucous membranes in dogs, cats and monkeys. Characterized by full thickness epidermal necrosis and accompanied by erythema, vesicles, bullae and ulcers, and systemic signs of fever, anorexia and lethargy. It is associated with concurrent infections or neoplasia, and drug reactions.
References in periodicals archive ?
Prevention of vulvovaginal sequelae in stevens-johnson syndrome and toxic epidermal necrolysis.
Retrospective analysis of Stevens-Johnson syndrome and toxic epidermal necrolysis in 87 Japanese patients – Treatment and outcome.
Steven Johnson syndrome and toxic epidermal necrolysis are immune-mediated reactions, due to various etiological factors like drugs, infections, malignancy and radiation therapy; however drugs are most commonly implicated in 95% of cases1.
Skin and mucosal lesions of toxic epidermal necrolysis
Conclusion: Anticonvulsants, antibiotics and non steroid anti-inflammatory drugs play a major role in the etiology of Stevens-Johnson syndrome and toxic epidermal necrolysis.
Drug induced Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and SJS-TEN overlap: a multicentric retrospective study.
Drug-Induced Skin Reactions Drug-Induced Skin Reactions (N = 52) N (%) Morbilliform Drug Eruption 26 (50%) Stevens-Johnson Syndrome 11 (21%) Toxic Epidermal Necrolysis 5 (10%) DRESS 5 (10%) Fixed Drug Eruption 2 (4%) Purpuric Drug Eruption 1 (2%) Acneiform Drug Eruption 1 (2%) Bullous Drug Eruption 1 (2%) DRESS: Drug Reaction with Eosinophilia and Systemic Symptoms
Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis is an acute idiopathic skin reaction on mucocutaneous which is usually triggered by consumption of certain drugs.
The current understanding of Stevens-Johnson syndrome and toxic epidermal necrolysis.
He was later diagnosed with Toxic Epidermal Necrolysis, a more severe form of the syndrome.
SJS and toxic epidermal necrolysis (TEN) are two forms of this life-threatening skin condition in which cell death causes the epidermis to separate from the dermis.